Alert archive / Georgia / Wind Advisories in 2020
Wind Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Feb 6, 2020, 2:09 AM EST for 14 counties in Georgia; 10 counties in Florida. It took effect at Feb 6, 2020, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 2:09 AM EST (07:09 UTC)
- In effect from
- Feb 6, 2020, 12:00 PM EST
- Expired
- Feb 7, 2020, 12:06 AM EST
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
All 24 counties
Alachua County, FL, Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS72 KJAX 060709 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 209 AM EST Thu Feb 6 2020 FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138- 140-222-236-240-340-GAZ132>136-149-151>154-162-163-165-166-250- 264-350-364-070800- /O.NEW.KJAX.WI.Y.0003.200206T1700Z-200207T0800Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler- Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia- Western Alachua-Central Marion-Western Marion-Coffee-Jeff Davis- Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn- Coastal Glynn-Echols-Clinch-Inland Camden-Coastal Camden- Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, Ocala Airport, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 209 AM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From noon today to 3 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
651 WWUS72 KJAX 070506 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1206 AM EST Fri Feb 7 2020 FLZ020-021-023>025-030>033-035-037-038-122-124-125-133-136-138- 140-222-236-240-340-GAZ132>136-149-151>154-162-163-165-166-250- 264-350-364-070615- /O.CAN.KJAX.WI.Y.0003.000000T0000Z-200207T0800Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Inland St. Johns-Gilchrist-Putnam-Inland Flagler- Northern Columbia-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Southern Columbia- Western Alachua-Central Marion-Western Marion-Coffee-Jeff Davis- Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn- Coastal Glynn-Echols-Clinch-Inland Camden-Coastal Camden- Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, Ocala Airport, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 1206 AM EST Fri Feb 7 2020 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:24 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 6, 12:24 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1224 AM EST Thu Feb 6 2020
.AVIATION...
[Through 06Z Friday]
A strong low level jet will precede this evenings strong frontal
passage. Therefore, LLWS is a possibility until around mid morning,
when the lower levels will have a better chance to mix. Once the
mixing occurs gusty winds will persist through the afternoon. A
squall line is expected to race just ahead of the cold front across
the region late this afternoon into this evening. Current timing of
this line puts the line across area TAF sites between around 01z
and 05z. Strong to severe storms with potentially damaging winds
are expected with the line, with restrictions anticipated.
&&
.PREV DISCUSSION [910 PM EST]...
.NEAR TERM [Through Tonight]...
Gradually increasing rain chances from the SW through tonight as a
warm front axis lifts NNE out over the Gulf of Mexico placing the
entire forecast area within the warm sector of approaching, potent
storm system. Low level lift along and north of the warm front
combined with weak mid level PVA will bring a chance of showers
and isolated tstorms late this afternoon through tonight focused
across our western zones roughly from Jesup to Waycross southward
to Live Oak and Trenton where deeper moisture profile will reside.
Farther east and southeast, mid levels will remain a bit too dry
to support rain chances through tonight although some light,
fading sprinkles are possible. Deep layer, increasing SW flow will
keep winds elevated tonight, increasing to 10-15 mph after
midnight with gusts near daybreak up to 25 mph near coastal
locations. Mild, unseasonably warm low temperatures tonight will
range in the mid to upper 60s under cloudy skies. Too much wind
for fog potential, despite influx of moisture trailing warm front
axis.
.SHORT TERM [Thursday Through Friday Night]...
An upper trough amplifies over the Plains on Thursday as it
progresses eastward. At the surface, a cold front moves eastward
across the southeastern US and pushes past the area Friday
morning. Ahead of the cold front, windy conditions are expected
with sustained south-southwesterly winds increasing Thursday
afternoon into the evening hours at about 20-25 mph with gusts of
30-40 mph possible. A wind advisory may be needed for portions of
the area. Near record high temperatures are expected tomorrow
with highs ranging from the mid 70s to mid 80s. A squall line
develops ahead of the front and moves into our western zones late
Thursday afternoon and pushes past our area by early Friday
morning. A strong low to mid level jet strengthens over the area
causing very strong deep layer shear of 60-70 kt over the warm
sector. This will support scattered to numerous strong to severe
thunderstorms along the squall line. The main impacts will be
damaging wind gusts with isolated tornadoes. Cold air advection
and windy conditions develop behind the frontal passage on Friday
keeping highs in the mid 50s to mid 60s. On Friday night, high
pressure builds in overhead leading to clearing skies and lighter
winds. Lows Friday night dip into the mid 30s inland to low 40s
along the Atlantic coast.
.LONG TERM [Saturday Through Tuesday]...
Mainly dry conditions prevail with a warming trend through mid-
week. High pressure over the area on Saturday moves to the
northeast and off the Mid-Atlantic coast as a weak frontal
boundary moves southward pass the area Saturday night. No rain is
expected with this front due to weak forcing and lack of moisture.
Warm return flow from the high pressure system over the Atlantic
develops across the region increasing low-level moisture and
temperatures. Temperatures rise above normal with highs starting
in the 60s on Saturday and increasing into the upper 70s to low
80s by Tuesday. The next system approaches the region mid-week.
.MARINE...
Winds and seas increase tonight in advance of a strong cold front
tracking east across the Gulf Coast states. Evening observations
indicate winds southerly winds 10-15 kts with combined seas
building to 2-4 ft. After midnight, winds will increase further
with Small Craft Exercise Caution (15-20 kts) headlined for
near shore waters and Advisory conditions as winds near 20 kts for
the outer waters. A few spotty showers will be possible. Gale
Watch remains in effect for the outer waters Thu & Thu night as
potent storm system approaches and crosses the local waters with a
strong pre- frontal squall line moving over the waters Thu night.
No changes to current headlines in effect.
.FIRE WEATHER...
High dispersion values are expected area-wide on Thursday ahead of a
strong cold front. South-southwesterly surface and transport winds
will become breezy tonight and will strengthen further on Thursday,
with sustained speeds up to 25 mph gusting to 40 mph possible in the
afternoon. Chances for showers and thunderstorms will increase on
Thursday, with a squall line of strong to severe thunderstorms
traversing our region from west to east from late Thursday afternoon
through Thursday evening. Damaging wind gusts, heavy rainfall, frequent
lightning and isolated tornadoes will be possible along and ahead of
this squall line. Drier air moves into the area Friday and Saturday
with RH values dropping into the 30s to lower 40 percent range over
most portions of the area. High dispersions and breezy westerly winds
also expected Friday.
.HYDROLOGY...
Highest rainfall amounts of around 1 to 2 inches forecast
Thursday- Thursday night northwest of a line from Jesup GA to
Live Oak FL due to the strong cold front moving through the area.
The rapid progress of the front/squall line will keep these
rainfall amounts in check. Due to expected significant rainfall
from this frontal passage upstream, the Altamaha River at Baxley
may reach minor flooding in the next five days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 48 55 37 63 / 90 100 10 0 10
SSI 73 53 59 42 61 / 20 100 10 0 0
JAX 83 52 62 40 65 / 20 100 10 0 0
SGJ 83 55 63 42 64 / 20 100 10 0 0
GNV 82 52 62 38 66 / 20 100 10 0 0
OCF 83 54 64 39 68 / 20 100 10 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Watch from noon EST today through Friday morning for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory until noon EST today for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory from 10 AM to 4 PM EST Friday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory from 10 AM this morning to 10 AM EST Friday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:27 AM EST | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 47 days |
| Feb 6, 8:27 AM EST | River Flood Warning | JAX | Jeff Davis, Montgomery, Toombs | 45 days |
| Feb 6, 6:44 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 46 min |
| Feb 6, 6:59 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Pierce, Ware | 46 min |
| Feb 6, 2:54 AM EST | Gale Warning | JAX | 35 hr |
Nearby
Wind Advisories in Georgia, 2020Wind Advisories in Florida, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.